MAUDE Adverse Event Report: MEDARTIS AG APTUS; 2.5/2.8 SCREWDRIVER BLADE, HD7, AO

MEDARTIS AG APTUS; 2.5/2.8 SCREWDRIVER BLADE, HD7, AO
Model Number A-2013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Attending was about to use screwdriver when it broke in two pieces.Both pieces were fully retrieved.Charge nurse, attending surgeon, and medartis rep were notified.Charge nurse let attending surgeon know about xray policy.Attending surgeon was okay with reading c-arm results and was confident that no other pieces were left in the patient.What was the original intended procedure?: open reduction internal fixation radius (left).What problem did the user have: device failed (e.G.Broke, couldn't get it to work or stopped working).Therapies being used on the patient at the time of the event that may have caused or contributed to the event.
 
Additional Manufacturer Narrative
Dhr records confirm that there was no abnormality in device quality that contributed to the event.
 
Event or Problem Description
During an open reduction internal fixation procedure of the left radius, the attending surgeon was preparing to use a screwdriver when the instrument fractured into two separate pieces.The tip of the blade of the screwdriver broke during the implantation, immediately after the fixation of the trilock 2.8 screw, during the final tightening.This can happen if the torque applied is too high.Both fragments were completely retrieved.The charge nurse, attending surgeon and medartis representative were notified of the incident.The charge nurse advised the attending surgeon regarding the x-ray policy, and the attending surgeon confirmed that, based on the c[-arm images, no additional fragments remained in the patient and further imaging was not required.

Brand Name
APTUS
Common Device Name
2.5/2.8 SCREWDRIVER BLADE, HD7, AO
Manufacturer (Section D)
MEDARTIS AG
hochbergerstrasse 60e
basel, basel city 4057
SZ  4057
MDR Report Key23847768
Report Number3003236702-2025-00006
Device Sequence Number21214228
Product Code LXH
UDI-Device Identifier07630037872856
UDI-Public07630037872856
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberA-2013
Device Catalogue NumberA-2013
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight79 KG
Patient EthnicityHispanic